Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 2, NWS Billings, MT

January 4, 2009Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this high wind warning at Jan 4, 2009, 10:20 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 4, 2009, 6:00 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 4, 2009, 10:20 AM MST (17:20 UTC)
In effect from
Jan 4, 2009, 6:00 PM MST
Expired
Jan 5, 2009, 9:16 PM MST
In force
27 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 5:58 AM MSTNON-TSTM WND GST 78Livingston, MT
Jan 5, 9:40 AM MSTNON-TSTM WND GST 805 Sw Nye, MTSTILLWATER MINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 041720
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1020 AM MST SUN JAN 4 2009

.A STORM SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THROUGH
MONDAY. IT WILL COMBINE WITH HIGH PRESSURE OVER IDAHO TO CREATE A
WEATHER PATTERN FAVORABLE FOR VERY STRONG WINDS ACROSS THE UPPER
YELLOWSTONE AND UPPER STILLWATER VALLEYS. WIND GUSTS AROUND 75 MPH
WILL BE POSSIBLE TONIGHT THROUGH MONDAY NIGHT.

MTZ065-050700-
/O.UPG.KBYZ.HW.A.0001.090105T0100Z-090106T0700Z/
/O.NEW.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1020 AM MST SUN JAN 4 2009

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MST MONDAY NIGHT.

VERY STRONG WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED TONIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL
START AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY MONDAY.

MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO
LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING
CONDITIONS DUE TO STRONG CROSS WINDS. WIND OF THIS MAGNITUDE CAN
CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.



$$

MTZ066-050700-
/O.UPG.KBYZ.HW.A.0001.090105T0100Z-090106T0700Z/
/O.NEW.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1020 AM MST SUN JAN 4 2009

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MST MONDAY NIGHT.

SOUTHWEST WINDS 30 TO NEAR 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THIS EVENING. WIND SPEEDS WILL INCREASE TO 40 TO 55 MPH
AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY WITH GUSTS TO 75 MPH.
WINDS ARE EXPECTED TO DECREASE MONDAY NIGHT.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
4 follow-up statements
000 
WWUS75 KBYZ 042052
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
152 PM MST SUN JAN 4 2009

.A STORM SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THROUGH
MONDAY NIGHT. IT WILL COMBINE WITH HIGH PRESSURE OVER IDAHO TO CREATE A
WEATHER PATTERN FAVORABLE FOR VERY STRONG WINDS ACROSS THE UPPER
YELLOWSTONE AND UPPER STILLWATER VALLEYS. WIND GUSTS AROUND
75 MPH WILL BE POSSIBLE DURING THIS TIME.

MTZ065-051200-
/O.CON.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
152 PM MST SUN JAN 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST MONDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST MONDAY NIGHT. 

VERY STRONG WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED TONIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL
START AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY MONDAY.
THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND
DRIFTING SNOW WHICH COULD REDUCE VISIBILITIES AT TIMES.

MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO
LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING
CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF
BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN CAUSE
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

MTZ066-051200-
/O.CON.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
152 PM MST SUN JAN 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST MONDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST MONDAY NIGHT. 

SOUTHWEST WINDS 30 TO NEAR 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THIS EVENING. WIND SPEEDS WILL INCREASE TO 40 TO 55 MPH
AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY WITH GUSTS TO 75 MPH.
WINDS ARE EXPECTED TO DECREASE MONDAY NIGHT. THE WINDS WILL ALSO
CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW REDUCING
VISIBILITIES AT TIMES.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 051128
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
428 AM MST MON JAN 5 2009

.LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CONTINUE TO
SUPPORT A WEATHER PATTERN FAVORABLE FOR STRONG WINDS IN THE UPPER
YELLOWSTONE AND STILLWATER RIVER VALLEYS.

MTZ065-052330-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
428 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

WINDS GUSTED TO 72 MPH OVERNIGHT AT LIVINGSTON AND THESE VERY STRONG
WINDS ARE EXPECTED TO CONTINUE TODAY. EXPECT SPEEDS OF 40 TO 55
MPH WITH GUSTS OF 75 MPH UNTIL THIS EVENING. THESE STRONG WINDS
MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WHICH
COULD REDUCE VISIBILITIES AT TIMES.

MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO
LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING
CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF
BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN CAUSE
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

MTZ066-052330-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
428 AM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

WINDS GUSTED TO 78 MPH OVERNIGHT NEAR NYE AND THESE VERY STRONG
WINDS ARE EXPECTED TO CONTINUE TODAY. EXPECT SOUTHWEST WINDS OF
40 TO 55 MPH WITH GUSTS TO 75 MPH UNTIL THIS EVENING. THE WINDS
WILL ALSO CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW
REDUCING VISIBILITIES AT TIMES.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 052203
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
303 PM MST MON JAN 5 2009

.LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CONTINUE TO
SUPPORT A WEATHER PATTERN FAVORABLE FOR STRONG WINDS IN THE UPPER
YELLOWSTONE AND STILLWATER RIVER VALLEYS THROUGH THIS EVENING.

MTZ065-060700-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
303 PM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL
CONTINUE INTO THIS EVENING. THE STRONG WINDS MAY ALSO CAUSE
LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD REDUCE
VISIBILITIES AT TIMES.

MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO
LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING
CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF
BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN ALSO CAUSE
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

MTZ066-060700-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
303 PM MST MON JAN 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL
CONTINUE INTO THIS EVENING. THE WINDS MAY ALSO CAUSE LOCALIZED
AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES.

THE STRONGEST WINDS WILL BE FROM NYE TO THE STILLWATER MINE SOUTH
OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

$$

JKL
000 
WWUS75 KBYZ 060416
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MST MON JAN 5 2009


MTZ065-066-060530-
/O.CAN.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
916 PM MST MON JAN 5 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE HIGH
WIND WARNING. 

ALTHOUGH THE HIGH WIND WARNING HAS BEEN CANCELED...GUSTY 
SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH THE NIGHT INTO TUESDAY. AFTER THIS AN EXTENDED
PERIOD OF STRONGER WINDS IS EXPECTED FROM TUESDAY NIGHT ALL THE
WAY THROUGH THURSDAY. ANYONE TRAVELING THROUGH LIVINGSTON DURING
THIS TIME SHOULD CHECK THE LATEST FORECAST AS ADDITIONAL WIND
ADVISORIES OR EVEN HIGH WIND WARNINGS MAY BE ISSUED.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 9:12 AM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 4, 9:12 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
912 AM MST SUN JAN 4 2009

.SHORT TERM...VALID FOR TDY AND MON...

FORECAST IN GOOD SHAPE AND HAVE MADE LITTLE CHANGES. GUSTY
WESTERLY WINDS CONTINUE WEST AND CENTRAL PLAINS WHICH SHOULD ALLOW
US TO WARM INTO UPPER TEENS AND 20S...PER CURRENT FORECAST. HAVE
ADDED SOME BLOWING SNOW TO EASTERN SLOPES TODAY AND TONIGHT BUT
DONT THINK IT IS SIGNIFICANT ENOUGH TO HIGHLIGHT WITH HAZARD. RASCH

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

MADE JUST A FEW CHANGES TO THE EXTENDED FORECAST THIS MORNING.
MODELS STILL IN GOOD AGREEMENT FOR THE MOST PART EXCEPT FOR
FRIDAY.

UNSTABLE NORTHWEST FLOW OVER THE AREA ON TUESDAY WILL BRING A
GOOD SHOT OF PRECIPITATION TO THE MOUNTAINS AS GOOD PLUME OF
MOISTURE RETURNS TO THE AREA. GOOD OVERRUNNING PATTERN SETS UP
ACROSS THE AREA ON TUESDAY NIGHT AND WILL BRING A GOOD SHOT OF
SHOW TO THE AREA. THIS PATTERN WILL CONTINUE INTO WEDNESDAY. THE
SNOW WILL CONTINUE WEDNESDAY MORNING ACROSS THE AREA BUT THE
AFTERNOON REMAINS IN QUESTION AS TO WHAT SORT OF PRECIP WE WILL
SEE. TEMPERATURES LOOK TO WARM INTO THE 40S ON WEDNESDAY AND WILL
PROBABLY LIMIT THE AMOUNT OF SNOW THE AREA SEES DURING THE DAY.
WILL HAVE TO BE SOMETHING TO WATCH. THE PRECIPITATION WILL SHIFT
TO THE EAST ON WEDNESDAY NIGHT. OVERALL...HAVE RAISED POPS FOR
WEDNESDAY AND WEDNESDAY NIGHT WITH THIS PATTERN. TROUGH TO PUSH
ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. ECMWF IS MUCH
STRONGER WITH THE TROUGH THAN THE GFS. EVEN THOUGH THERE ARE SOME
DIFFERENCES...HAVE BUMPED UP POPS A LITTLE BIT. SOME DRIER AIR
DOES MAKE ITS WAY IN TO THE AREA BY NEXT WEEKEND. HAVE KEPT SOME
LOW POPS OVER THE PLAINS GIVEN THE NORTHWEST FLOW OVER THE AREA
BUT PRECIP CHANCES DO LOOK MINIMAL AT THIS TIME.

TEMPERATURES WILL WARM UP NICELY ON WEDNESDAY AND THURSDAY WITH
GOOD AGREEMENT IN THE MODELS ON THIS. FRIDAY IS A BIT OF A
QUESTION WITH THE ECMWF STILL TRYING TO BRING A NICE PLUNGE OF
COLD AIR WHERE THE GFS ALSO BRINGS SOMETHING LIKE THIS BUT IS NOT
NEAR AS COLD. SO DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD.
MODELS COME BACK IN AGREEMENT FOR THE WEEKEND IN BRINGING WARMER
TEMPERATURES BACK TO THE AREA AND HAVE ADJUSTED TEMPS UP A BIT.
SOLUM

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH THIS EVENING.
A DISTURBANCE ALOFT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND
MOVE THROUGH THE AREA ON MON. MOUNTAIN OBSCURATION WILL INCREASE
OVER THE CRAZY...BEARTOOTH AND ABSAROKA MOUNTAINS OVERNIGHT.
MOUNTAIN OBSCURATION OVER THESE AREAS WILL BE WIDESPREAD MON
MORNING. IN ADDITION...AREAS OF MVFR/IFR CONDITIONS WILL DEVELOP MON
MORNING DUE TO A CHANCE OF LIGHT SNOW ACROSS AREAS N AND W OF
KBIL...AND E OF KBIL TO KMLS. EXPECT LOCALIZED MOUNTAIN OBSCURATION
OVER THE NE BIG HORN MOUNTAINS MON MORNING AS WELL.

SW WINDS AT 25 TO 35 KT TODAY AT KLVM WILL INCREASE TO 45 TO 55 KT
THIS EVENING WITH GUSTS TO 75 KT. THESE STRONG WINDS WILL CONTINUE
THROUGH MON MORNING. ARTHUR

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 022 013/037 022/035 021/040 024/043 021/029 013/037
    0/N 02/S    22/S    66/O    33/O    32/S    22/O
LVM 024 020/039 023/034 024/043 032/041 025/030 020/036
    0/Q 13/O    33/S    65/O    33/O    32/S    22/O
HDN 020 004/036 020/036 016/039 018/045 015/026 007/037
    0/U 02/S    22/S    66/O    33/O    32/S    22/O
MLS 016 001/033 018/028 013/025 012/039 013/019 902/029
    0/U 03/S    23/S    35/S    43/S    32/S    22/S
4BQ 021 000/035 019/034 016/035 017/046 016/021 004/033
    0/U 03/S    23/S    36/O    43/O    32/S    22/S
BHK 013 001/030 014/027 013/025 010/038 009/015 901/024
    0/U 03/S    22/S    24/S    43/S    32/S    22/S
SHR 020 901/039 017/034 011/040 017/046 017/026 010/037
    0/U 02/S    23/S    66/O    32/O    32/S    22/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM 6 PM MST THIS EVENING THROUGH
      MONDAY EVENING FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 4, 4:18 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
418 AM MST SUN JAN 4 2009

MTZ028>042-056>058-063>068-WYZ098-099-051130-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
418 AM MST SUN JAN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WINDS WILL DEVELOP LATER TODAY IN THE UPPER
YELLOWSTONE AND STILLWATER VALLEYS. TRAVELERS IN THE FOOTHILLS AND
ALONG INTERSTATE 90 FROM BIG TIMBER TO LIVINGSTON MAY ENCOUNTER
DANGEROUS CROSS WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG SOUTHWEST WINDS WILL CONTINUE OVER THE UPPER
YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS MONDAY AND INTO
MONDAY EVENING. WINDS WILL REMAIN STRONG MONDAY NIGHT AND TUESDAY
BUT ARE EXPECTED TO DECREASE TUESDAY NIGHT.

MOUNTAIN SNOW WILL RETURN TO THE REGION MONDAY AND MONDAY NIGHT
AND CONTINUE FOR MUCH OF THE WEEK. ANOTHER CHANCE FOR SNOW OR
FREEZING RAIN OVER THE PLAINS WILL MOVE ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.